Jungbin Hwang

Jungbin Hwang

Assistant Professor at University of Connecticut
Email: jungbin.hwang at uconn.edu

Mailing Address:

University of Connecticut
Department of Economics
365 Fairfield Way, Unit 1063
Storrs, CT 06269-1063

Research Interests  

My research mainly focuses on the efficiency and approximation issues in Generalized Method of Moments (GMM) methods for economic data in the presence dependence and heteroscedasticity. I develop new, more accurate, and easy-to-use approximations to the nonparametric estimator of GMM weighting matrix. Besides the GMM context, I also apply the idea of new asymptotics to other modern econometric models such as triangular cointegration regression and long-horizon predictive regression. I am also interested in applied econometrics, financial econometrics, and Bayesian econometrics. Here is my cv.

  • Extreme risk spillover in financial markets: Evidence from the recent financial crisis (with Jae-Young Kim)
    Seoul Journal of Economics, 28, (2015): 171-198.
  • Asymptotic F and t Tests in an Efficient GMM Setting (with Yixiao Sun)
    Journal of Econometrics 198, no. 2 (2017): 277-295     [Paper link] [Erratum]
  • Simple, Robust, and Accurate F and t Tests in Cointegrated Systems (with Yixiao Sun)
    Lead article at Econometric Theory (2018), Vol 34, Issue 5, 949-984  [Paper link]
  • Should We Go One Step Further? An Accurate Comparison of One-step and Two-step Procedures in a Generalized Method of Moments Framework (with Yixiao Sun)
    Journal of Econometrics (2018)207(2), 381-405. [Paper link]
  • Religiosity: Identifying the Effect of Pluralism  (with Metin Cosgel, Thomas J. Miceli and Sadullah Yıldırım)
    Journal of Economic Behavior & Organization (2019)158, 219-235. [Paper link]
  • Simple and Trustworthy Cluster-Robust GMM Inference
    Journal of Econometrics (2021), 222(2), 993-1023 [Paper linkLong version]

  • A Doubly Corrected Robust Variance Estimator for Linear GMM (with Byunghoon Kang and Seojeong Jay Lee)
    Journal of Econometrics, (2022), 229(2), 276-298  [Paper Link]
  • Finite-sample Corrected Inference for Two-step GMM in Time Series (with Gonzalo Valdés,  December 2021)
    Journal of Econometrics, forthcoming [Paper Link]
  • Low Frequency Cointegrating Regression with Local to Unity Regressors and Unknown Form of Serial Dependence (with Gonzalo Valdés, Dec 2021)
    Accepted subject to a minor revision at Journal of Business & Economic Statistics  [Paper]
Working Papers
  • Optimal HAR Inference in GMM with Over-identification (with Gonzalo Valdés, May 2022)
  • Higher-order Accuracy of Asymptotic F and t-tests for Over-identified GMM in Time Series (with Gonzalo Valdés, May 2022)
  • ​Fixed-cluster Inference with Unbalanced Cluster Sizes (with Min Seong Kim, May 2022)



Teachings (Since Fall 2016)
  • ECON 2311- Empirical Methods in Economics I (Undergraduate) [Syllabus ]
  • ECON 6310- Econometrics I (Ph.D.) [Syllabus ]